Tuesday, January 10, 2012 Angela, Community Member, asks

Q: Rebif therapy???

I'm just starting week 8 of Rebif. I was unable to handle the 44 mcg dose so I'm back on 22 mcg for 3 months. I'm REALLY having a difficult time acclimating. I was on Avonex for 15 years so I thought this would be an easy transition. The side effects are endless. Flu-like symptoms, nausea, and depression. Anyone else out there had trouble?? I'm getting very concerned I'm never going to enjoy life again!! Thanks
Answer This
Answers (3)
Amy Gurowitz, Health Guide
1/19/12 10:37am

Hi Angela,

 

I'm so sorry to hear you are struggling with this. It's such a tough situation... trying to determine what med is right for you. I've been on Rebif for two years after using Copaxone for 15-years prior. I have had no real side effects from either drug though I'm on wealth of other meds to manage my other symptoms (or are they side effects? I really don't know); depression, anxiety, attention deficit, the list goes on. And those meds have side effects as well. (albeit much more tolerable than the issues they are treating!)

 

I guess what I'm saying is that you have to weigh the benefits against your daily quality of life. If you decide that you can't deal (and it sounds like your dealing with some really tough stuff) there are a number of ways you can approach it, (treat the side effects with other meds or find a DMD that doesn't cause these horrible affects) I must say that I hate taking all of these drugs. But my quality of life is very high because of them. I don't want to consider where I'd be without them.

 

Your MS doctor can guide you through this myriad- and give you options. (if you are happy with him/her.)  In the mean time you can research options on the National MS Society site and if you'd like, reach out to the MS group on facebook. I do that when I'm making decisions. I like to hear about other's experiences with the treatments, even though we all react differently. I find comfort in group coping.

 

I hope you are able to find something that works for you. No one should have to endure all that you are in a given day. There is a way out. 

 

Best, Amy

 

p.s.- Copaxone isn't an interferon; you may experience less side effects from it.

Reply
sps2045, Community Member
1/19/12 8:03pm

Angela,

Read my answers about eating macrobiotically. My wife went on macrobiotics the day after easter in 2011 when she was 2nd stage progressive MS. Within 7 days she went back into remission and is still in remission today.

Her MS doctor asked her to do an MRI in April 2012 so he maybe can understand why eating that way is working.

 

Steve

Reply
Kim, Community Member
8/ 8/12 9:44am

I'm Kim and have been taking Rebif for 9 yrs. I pretty much felt the same way at first. I started taking the injection as late as I could before bed. I slept through the worst of the side effects. I do take Venlafaxine as an anti-depressant and before that took Zoloft. Why are you switching to Rebif?

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Angela, Community Member— Last Modified: 08/08/12, First Published: 01/10/12